MAUDE Adverse Event Report: EXACTECH, INC. ADVANCED PATELLA 29M 3 PEG IMPLANT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

EXACTECH, INC. ADVANCED PATELLA 29M 3 PEG IMPLANT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number ADVANCED PATELLA 29M 3 PEG IMPLANT
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Emotional Changes (1831); Synovitis (2094); Discomfort (2330); Ambulation or Postural Difficulties (2544); Joint Laxity (4526); Implant Pain (4561); Swelling/ Edema (4577)
Date of Event 12/27/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Legal case - usa patient id: (b)(6), related case: (b)(4).13-aug-2024 additional information: it is reported via legal documentation that patient had a revised right tka (op reports and implant list attached).Failed left total knee arthroplasty secondary to premature polyethylene wear from a recalled polyethylene insert and femoral loosening.Additional information received on 23-jan-2024: 193.On (b)(6) 2017, plaintiff (b)(6) underwent a total knee replacement surgery and was implanted with a now-recalled truliant device in her right knee at (b)(6) medical center in (b)(6).196.In or about summer 2023, plaintiff (b)(6) began experiencing significant pain and swelling in her knees.Plaintiff also began experiencing locking of the knees and mobility impairment.197.In approximately (b)(6) 2023, plaintiff visited her orthopedic provider and reported these symptoms.Her provider explained that due to the defective truliant devices, debris would need to be cleaned out of the surrounding tissue, and revision surgery to both knees would be required.201.Subsequently, due to continued and worsening pain, swelling, instability, and ¿failed right total knee arthroplasty secondary to premature polyethylene wear from a recalled polyethylene insert and femoral loosening,¿ plaintiff (b)(6) underwent a right knee replacement revision surgery on (b)(6) 2023 at (b)(6) medical center in (b)(6) to remove the defective truliant device.202.During the right knee revision surgery, plaintiff¿s physician noted ¿significant polyethylene debris in the gutters with evidence of synovitis.¿ also noted was ¿gross damage on the lateral facet with brittle breakdown of the polyethylene, which was clearly a major component of the polyethylene synovitis.¿ plaintiff¿s femoral component was found to be grossly loose from the cement mantle.No device return anticipated due to this being a legal case.Ebi initial surgery attached.Historical record & smartsolve searched for sn/patient name with no results.No further information.(b)(6), 02-022-35-3511 truliant tib imp ps insert sz 3.5 11mm.Serial number (b)(6) is confirmed to have been packaged in a vacuum bag that does not contain evoh.Udi: (b)(4) 510k: k152170.Concomitant products: (b)(6), 02-022-35-3511 truliant tib imp ps insert sz 3.5 11mm, (b)(6), 02-020-11-0335 - truliant ps cem fem ps cem right sz 3.5, (b)(6) ,02-022-45-3535 - truliant tib fit tray cem sz 3.5f / 3.5t, (b)(6), - 200-07-29 - advanced patella 29m 3 peg implant, (b)(6) - 521-78-32 - threaded pin size 3.0 collarless 2pk.Original description summary: as reported, approximately six years post initial right tka, the 61 y/o female patient complained of pain.Patient had a revision due to loose femur and recalled poly.There was no breakage of device or surgical delay/prolongation.Patient was not revised to exactech devices due to recall surgeon used competitor for revision.Patient was last known to be in stable condition following the event.Images and x-rays attached.The devices are not available for evaluation due to hospital will not release recall devices.Concomitant products: - truliant tib imp ps insert sz 3.5 11mm (cat# 02-022-35-3511 / serial# (b)(6).Ebi initial surgery attached.(b)(6) - 02-022-35-3511 - truliant tib imp ps insert sz 3.5 11mm.Serial number (b)(6) is confirmed to have been packaged in a vacuum bag that does not contain evoh.510k: k170240.
 
Additional Manufacturer Narrative
The device was not returned for evaluation and no medical or other records containing treatment information or patient information have been received; therefore, the reported event cannot be confirmed, nor can the circumstances or potential causes or contributors to the alleged event be evaluated.Should additional, material information become available that permits more analysis or conclusions, a supplemental report will be filed accordingly.D10 concomitant products: (b)(6), 02-022-35-3511 truliant tib imp ps insert sz 3.5 11mm, (b)(6) , 02-020-11-0335 - truliant ps cem fem ps cem right sz 3.5, (b)(6), 02-022-45-3535 - truliant tib fit tray cem sz 3.5f / 3.5t, (b)(6), 521-78-32 - threaded pin size 3.0 collarless 2pk.
 
Additional Manufacturer Narrative
B4: corrected.
 
Event or Problem Description
As reported, approximately six years post initial right tka, the 61 y/o female patient complained of pain.Patient had a revision due to loose femur and recalled poly.There was no breakage of device or surgical delay/prolongation.Patient was not revised to exactech devices due to recall surgeon used competitor for revision.Patient was last known to be in stable condition following the event.Images and x-rays attached.The devices are not available for evaluation due to hospital will not release recall devices.
 
Additional Manufacturer Narrative
Multiple mdr reports were filed for this event, please see associated reports: 1038671-2024-00121, 1038671-2024-03057.This follow-up report is being submitted to relay additional and/or corrected information.The reason for the revision reported cannot be confirmed from the information provided but may be the result of femoral loosening, instability, and prosthesis wear or due to inclusion of the polyethylene in the packaging recall.Potential contributions of user and patient-related considerations to the event could not be assessed as the devices were not available for evaluation and images and radiographs were not provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.".

Brand Name
ADVANCED PATELLA 29M 3 PEG IMPLANT
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH INC.
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th ct
gainesville, FL 32653
MDR Report Key21267439
Report Number1038671-2025-00548
Device Sequence Number11678535
Product Code JWH
UDI-Device Identifier10885862314277
UDI-Public10885862314277
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K160484
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/23/2022
Device Model NumberADVANCED PATELLA 29M 3 PEG IMPLANT
Device Catalogue Number200-07-29
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Distributor Facility Aware Date01/22/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2024
Supplement Date Received by Manufacturer02/04/2025
02/17/2025
Initial Report FDA Received Date01/29/2025
Supplement Report FDA Received Date02/04/2025
02/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/24/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age61 YR
Patient SexFemale